Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 45, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 7:42 PM MDT for Dawson County, Richland County, Wibaux County, Montana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 7:42 PM MDT (01:42 UTC)
- Expired
- Jun 10, 2021, 8:22 PM MDT
- In force
- 40 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Dawson County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 198 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:30 PM MDT | Tornado Watch | SPC | 6 hr |
| Jun 10, 2:52 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
927
WUUS55 KGGW 110142
SVRGGW
MTC021-083-109-110245-
/O.NEW.KGGW.SV.W.0045.210611T0142Z-210611T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
742 PM MDT Thu Jun 10 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Northeastern Wibaux County in northeastern Montana...
Eastern Dawson County in northeastern Montana...
Southeastern Richland County in northeastern Montana...
* Until 845 PM MDT.
* At 741 PM MDT, a severe thunderstorm was located 8 miles southeast
of Sidney, moving northeast at 30 mph.
HAZARD...Golf ball size hail.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Sidney, Skaar, Midway, Wooley and Crane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4718 10440 4746 10433 4762 10431 4782 10404
4717 10404
TIME...MOT...LOC 0141Z 221DEG 26KT 4762 10404
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...<50MPH
$$
NWS Glasgow
rux1 follow-up statement
129
WWUS55 KGGW 110222
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
822 PM MDT Thu Jun 10 2021
MTC021-083-109-110231-
/O.CAN.KGGW.SV.W.0045.000000T0000Z-210611T0245Z/
Wibaux MT-Dawson MT-Richland MT-
822 PM MDT Thu Jun 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WIBAUX...EASTERN
DAWSON AND SOUTHEASTERN RICHLAND COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern Montana.
LAT...LON 4718 10440 4746 10433 4762 10431 4782 10404
4717 10404
TIME...MOT...LOC 0220Z 221DEG 26KT 4784 10375
$$
NWS Glasgow
ruxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 10, 4:13 PM MDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 413 PM MDT Thu Jun 10 2021 .DISCUSSION... Update: This Afternoon and tonight. There is a Tornado Watch out for our eastern counties and Severe Thunderstorm Watch out for the rest of the area. Plenty of lift as an upper level jet and shortwave trough lift across the area tonight. Moisture, instability and shear available for rapid thunderstorm development over all of NE MT this afternoon and into this evening. Most of the activity will begin to move off to the east in to the Dakotas by around midnight. Tornado Threat: For Sheridan, Daniels, Roosevelt, Richland, and Wibaux there is enough shear and instability that there is a Tornado Watch in effect through 900 pm mdt. Possible tornadoes, severe wind gusts, and large hail 1-3 inches possible. Severe Thunderstorm Threat: For Phillips, Petroleum, Garfield, Valley, McCone, Dawson, and Prairie there is a Severe Thunderstorm Watch in effect until 10 pm MDT. This area has enough shear, instability, and a slightly drier atmosphere will produce the main threat for severe wind gusts and large hail. Friday, a cooler, post-frontal, drier environment will be in place with persistent gusty west winds, keeping the need for the current Lake Wind Advisory in place. By Friday night, the main active and forcing mechanisms will be past and calmer conditions will return, allbeit under a building broad ridge of high pressure from the south. This will allow for a period of hot and dry weather to prevail this weekend and into next week. && .AVIATION... FLIGHT CONDITIONS: Severe Thunderstorm Watch in effect until 1000 pm mdt & Tornado Watch in effect until 900 pm mdt covering all of NE MT. IFR to LIFR briefly as multiple thunderstorms sweep through the region during the afternoon and evening hours. All summertime severe weather threats will be possible. Expect amendments. LLWS: Possible due to severe thunderstorms. WINDS: Winds SE 25-30kts along the MT/ND border through 00z then shifting to W-SW at 15-20kts through 06z then W-NW 15 to 25 kts through the remainder of the period as the front sweep across the remainder of the area overnight. SYNOPSIS: The weather pattern and ingredients have come together for severe thunderstorms and possible tornadoes this afternoon and evening. All summertime severe weather threats are possible, large hail from 1-3", thunderstorm wind gust possible from from 45-60 kts, and possible tornadoes. && .FIRE WEATHER... Red Flag Warning through 800 pm MDT this evening due to low humidities and strong gusty winds for fire weather zones 122 to include the following counties; McCone; Dawson; Richland Prairie; and Wibaux counties. A trough of low pressure is forecast to move across the area creating an environment conducive for severe thunderstorms. Expect frequent lightning, strong microburst winds, and hail from these storms. As the trough moves NE across the area this evening, low RH will wrap NNE across the warning area as a dryline pushes east through the warned area. A cold front will move through the area by around midnight tonight bringing cooler conditions, breezy NW winds and higher RH values. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley... Garfield...McCone...Petroleum. Red Flag Warning until 8 PM MDT this evening for MTZ122. && weather.gov/glasgow
In the hours before
Local storm report, Jun 10, 5:53 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
553 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND DMG 5 S FLAXVILLE 48.73N 105.17W
06/10/2021 DANIELS MT PUBLIC
GRAIN BIN DESTROYED BY THUNDERSTORM WINDS
SOUTH OF FLAXVILLE ON THE R Y RD. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jun 10, 5:55 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
555 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 22 N WIBAUX 47.30N 104.19W
06/10/2021 M1.75 INCH WIBAUX MT PUBLIC
QUARTER TO GOLF BALL SIZE HAIL.
&&Local storm report, Jun 10, 6:05 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
605 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL SIDNEY 47.71N 104.16W
06/10/2021 E1.50 INCH RICHLAND MT EMERGENCY MNGR
CORRECTS PREVIOUS HAIL REPORT FROM SIDNEY.
CONTINUED PEA SIZE HAIL, WITH BRIEFLY UP TO
PING PONG BALL SIZE.
&&
JEZLocal storm report, Jun 10, 6:06 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
606 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 17 E BREDETTE 48.46N 104.94W
06/10/2021 ROOSEVELT MT PUBLIC
THUNDERSTORM WINDS ROLLED GRAIN BINS,
KNOCKED DOWN POWER POLES, AND DAMAGED
OUTBUILDINGS.
&&Local storm report, Jun 10, 6:25 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
625 PM MDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 9 ENE SAVAGE 47.50N 104.16W
06/10/2021 M1.75 INCH RICHLAND MT PUBLIC
&&Special weather statement, Jun 10, 6:54 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Glasgow MT
654 PM MDT Thu Jun 10 2021
MTZ022-026-110145-
Garfield MT-Prairie MT-
654 PM MDT Thu Jun 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD AND WEST
CENTRAL PRAIRIE COUNTIES UNTIL 745 PM MDT...
At 653 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles south of Sand Springs to 23 miles
south of Hillside. Movement was northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cohagen, Hillside and Crow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern Montana.
LAT...LON 4674 10558 4675 10562 4683 10562 4683 10583
4686 10584 4684 10672 4686 10747 4688 10754
4720 10676 4676 10539 4671 10558
TIME...MOT...LOC 0053Z 243DEG 38KT 4689 10736 4657 10636
NWS Glasgow
TFJThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:24 PM MDT | Areal Flood Advisory | GGW | Richland, Wibaux | 2 hr |
| Jun 10, 6:40 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 65 min |
| Jun 10, 6:54 PM MDT | Special Weather Statement | GGW | Garfield | 51 min |
| Jun 10, 7:22 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 53 min |
| Jun 10, 7:30 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie | 60 min |
| Jun 10, 7:52 PM MDT | Tornado Warning | GGW | Daniels, Roosevelt, Valley | 26 min |
| Jun 10, 7:57 PM MDT | Areal Flood Advisory | GGW | Daniels, Roosevelt, Valley | 98 min |
| Jun 10, 8:09 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan, Valley | 32 min |
| Jun 10, 8:23 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland | 67 min |
| Jun 10, 8:37 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 33 min |
| Jun 10, 9:03 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Richland, Roosevelt | 57 min |
| Jun 10, 9:05 PM MDT | Special Weather Statement | GGW | Daniels, Roosevelt, Sheridan | 40 min |
| Jun 10, 9:15 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 60 min |
| Jun 10, 9:48 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 57 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.